Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for polyuria, stiff neck, cold hands and shivers down the spine

Answered by
Dr.
Dr. Abhijit Sonawane

General & Family Physician

Practicing since :2011

Answered : 601 Questions

default
Posted on Mon, 9 Nov 2015 in Digestion and Bowels
Question: I have been taking zantac since August 1st. Since Sept 1st I inv=creased it to 150 mg po bid.
I started to experience worsening polyuria for the last 6 days and also cramps and frequent formed BMs.
I decided to taper down zantac to 75 mg po bid starting today. I very concerned about the polyuria. I am sure it is directly related to zantac. I read other reports. Shoudl I stop zantac completely? Is polyuria just a side effect of zantac or should I take it as a sign of AKI? I am a cardiac NP. I know I should have a BMP done but I wonder if I should stop zantac or taper it down?
I also experience stif neck, cold hands, shivers down my spine.

I need to see the answer online NOW.
I do not have access to my Iphone right now.
Please display the answer ASAP
doctor
Answered by Dr. Abhijit Sonawane 2 hours later
Brief Answer:
you can shift to proton pump inhibitor

Detailed Answer:
Hello,
Thanks for posting in HCM.
There have been quite few reports about having polyuria in people taking ranitidine ( active form of zantac). It is especially commonly seen in females of your age group.
If GERD is the problem i would like to suggest you to shift from rantac to proton pump inhibitor group of drugs.
They are more potent than ranitidine group and 1 tablet per day will give similar effect of taking 2 zantac per day.
And they also do not have the side effects of zantac.
So i would like to suggest you to go for pantoprazole 40mg one tab in morning before breakfast will be effective throughout the day.
Or omeprazole 20mg
Or Ilaprazole 10mg.
You can choose any of them but ilaprazole is most potent with least side effects.
Dose is same ie. 1 tab in morning before breakfast.
I hope i have answered your query well.
If you have any more query kindly write back to me will be happy to answer them.
Thank you
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Pantoprazole

doctor1 MD

I have been taking pantoprazole for one week and today I have a skin rash from head to toe. I am taking it due to an ulcer caused by taking Naproxen. I cannot get a hold of my doctor and do not want to sit in a waiting room for hours, but I am not sure how concerned I should be.

doctor1 MD

I have recently became sick and was in and out of the hospital for 3 weeks. I have been on several different meds after the last month. I am now just on Rantidine 300 and pantoprazole sod dr 40 mg. This last week I come down with sores underneath my breast. What can that be caused from?

doctor1 MD

Every few weeks and right now I experience deep sulphur smelling burps followed by numerous bathrom trips with severe watery stools Neither lets up for about eight hours. Then I am fine for a few weeks and it begins again. I am on protonix, ramipril, plavix, lipitor, onglyza, bydureon,

doctor1 MD

I was prescribed Protonix for acid but my natropath suggested suggested enzymes with each meal. I am lactose interolant and have IBS and under stress, have acid. Which do you recommend as he is my new Kaiser doctor and felt my stomach which was in knots and caused a bout of nausea was due to anxiety.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...